MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV448T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Even though no significant visual deformations were observed, the measurement of the plane parallelism has shown that the valve is slightly outside the permissible tolerance of 0 ± 0.02 mm with a value of -0.0665 mm.Permeability test: a permeability test has shown that the valve is permeable, albeit difficult.Deposits inside the valve may have impaired the permeability.Adjustment test: the progav® was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational; however, the braking force cannot be measured due to the non-adjustability of the valve.Computer controlled test: to investigate the claim of over -drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the accepted tolerance in the horizontal position.Result: it should be noted that the valve was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.First, we performed a visual inspection of the progav®.No significant deformations or damage of the valve were detected during the visual inspection.However, the measurement of the plane parallelism showed that the valve is outside the permissible tolerance at a value of -0.0665 mm.Excessive pressure on the valve can lead to a deformation of the housing.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve was permeable with difficulty and the opening pressure was within the accepted tolerance, but the valve could not be adjusted to all settings.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm the non-adjustability at the time of our investigation but not the over- drainage.The deposits observed inside the valves could have caused the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was an issue with fv448t - progav sys ped.W/sa 20 a.Burrh.Res.According to the complainant, the valve was believed to be overdrainage.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV SYS PED.W/SA 20 A.BURRH.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12627632
Report Number3004721439-2021-00684
Device Sequence Number4290843
Product Code JXG
UDI-Device Identifier04041906132682
UDI-Public4041906132682
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberFV448T
Device Catalogue NumberFV448T
Device Lot Number20017558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2017
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;